Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Further extending a complete convex metric

Author: Robert A. Dooley
Journal: Proc. Amer. Math. Soc. 40 (1973), 590-596
MSC: Primary 54E50
MathSciNet review: 0322824
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A metric $ D$ is convex if for every two points $ x,z$ there is a third point $ y$ such that $ D(x,y) + D(y,z) = D(x,z)$. A generalized continuum is a connected, locally compact, metric space. Let $ {M_1}$ be a nonempty space with a complete convex metric $ {D_1}$ and let $ {M_2}$ be a nonempty locally connected generalized continuum. The following condition is shown to be necessary and sufficient for there to exist a complete convex metric for $ {M_1} \cup {M_2}$ that extends $ {D_1}:{M_1} \cap {M_2}$ is a nonempty subspace of both $ {M_1}$ and $ {M_2}$ which is closed in $ {M_2}$ and whose $ {M_2}$ boundary is closed in $ {M_1}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E50

Retrieve articles in all journals with MSC: 54E50

Additional Information

PII: S 0002-9939(1973)0322824-5
Keywords: Convex metric, generalized continuum
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia